Oklahoma, 2008

Hail and Damaging Wind in Oklahoma, March 17 to 18, 2008

March 17 to 18, 2008 · NWS OUN · 18 events in 8 counties and zones

An area of upper level low pressure entered the southwestern United States, with a powerful jet stream moving toward the southern plains. Thunderstorms developed in two waves, one occurred in the morning hours, with stronger thunderstorms developing in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An area of upper level low pressure entered the southwestern United States, with a powerful jet stream moving toward the southern plains. Thunderstorms developed in two waves, one occurred in the morning hours, with stronger thunderstorms developing in the afternoon. A surface low pressure center was located over the Texas panhandle, with a warm front extending southeast into northern parts of Texas. Warm, moist air was located south of this front. The warm front moved north into Oklahoma during the morning hours, with thunderstorms developing over a large part of western Oklahoma. A few thunderstorms briefly became severe during the morning hours as they moved north. Another more significant round of thunderstorms developed in the afternoon as the surface low moved east and a cold front moved through the state. Large hail and damaging winds were observed. The front moved into southeast Oklahoma by early evening, with heavy rainfall developing behind it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 17, 10:04 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 17, 10:04 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1104 AM CDT MON MAR 17 2008

.UPDATE...
WILL BE UPDATING BEFORE NOON TO ADJUST POPS/WX FOR THE REST OF
TODAY... AND LOWER TEMPS IN THE NW/N. STORMS CONTINUE TO DEVELOP
FROM SW/WCENTRAL INTO SCENTRAL OK AND MOVE RAPIDLY NE. CONVECTION HAS
MOVED OUT OF MUCH OF OUR SW CWA FOR THE TIME BEING... BUT WITH
SATELLITE INDICATING BREAKS IN CLOUDS ACROSS TX AND DEWPOINTS
AROUND 60... THINK REDEVELOPMENT IS LIKELY LATER TODAY. CURRENT
TRENDS SUGGEST AREAS FROM NCENTRAL TX INTO SCENTRAL/SE OK WILL
HAVE GREATEST POTENTIAL FOR STRONG/SEVERE STORMS INTO THIS
EVENING.

LATEST UPDATE FROM HPC SHIFTS THE AXIS OF HEAVY/EXCESSIVE RAINFALL
POTENTIAL TONIGHT A BIT FARTHER W INTO NCENTRAL TX AND SCENTRAL
OK. WE WILL BE LOOKING AT THIS CLOSELY THIS AFTERNOON FOR THE
POSSIBLE NEED TO EXPAND THE FLASH FLOOD WATCH WESTWARD. 24

&&

.PREV DISCUSSION... /ISSUED 340 AM CDT MON MAR 17 2008/

DISCUSSION...
A LARGE WET WEATHER PATTERN CONTINUES TO EVOLVE GENERALLY AS
EXPECTED THIS MORNING ALTHOUGH UNCERTAINTY REMAINS WITH SOME OF
THE SPECIFIC DETAILS. A BAND OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED
OVER THE EASTERN TEXAS PANHANDLE AND WILL CONTINUE TO SPREAD INTO
WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... AND EVENTUALLY
INTO CENTRAL OKLAHOMA THIS MORNING. MODELS AND SATELLITE DATA
SUGGEST AN INITIAL WAVE EJECTING OUT OVER NORTHEAST NEW MEXICO
AND WEST TEXAS THIS MORNING WHICH MAY BE AIDING THE CURRENT
CONVECTION. INCREASING INSTABILITY ABOVE THE BOUNDARY LAYER... ALONG
WITH STRONG SHEAR... WILL SUPPORT A FEW ELEVATED SEVERE STORMS
THIS MORNING... WITH HAIL LIKELY BEING THE MAIN SEVERE WEATHER
THREAT. AS THE LEAD UPPER WAVE MOVES INTO THE CENTRAL HIGH PLAINS
LATER TODAY... WE MAY SEE A TEMPORARY LULL IN WIDESPREAD ACTIVITY FOR
A GOOD PART OF THE AFTERNOON... ALTHOUGH A CONTINUATION OF LOW
LEVEL FORCING COULD KEEP SCATTERED ACTIVITY GOING. MEANWHILE...
LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE DURING THE DAY WITH
60 DEGREE DEWPOINTS LIKELY REACHING THE SOUTHERN PART OF THE CWA.
BY LATE AFTERNOON/EARLY EVENING... WE EXPECT TO SEE A COLD FRONT
OVER NORTHERN OKLAHOMA... WITH THE DRYLINE HAVING PUSHED INTO FAR
SOUTHWEST OKLAHOMA AND PART OF WESTERN NORTH TEXAS. THE AREA AHEAD
OF THE DRYLINE COULD BECOME A MORE FAVORABLE AREA FOR SEVERE
WEATHER... ALTHOUGH THE CONVERGENCE ALONG THE DRYLINE COULD BE
MITIGATED SOMEWHAT BY THE SURFACE LOW STRENGTHENING OVER NORTHWEST
MEXICO IN ADVANCE OF THE MAIN UPPER LOW.

DURING THE OVERNIGHT PERIOD... THE COLD FRONT WILL CONTINUE TO
MOVE SOUTHEAST... POSSIBLY BEING LOCATED NEAR THE I-44 CORRIDOR
AROUND MIDNIGHT... AND REACHING SOUTHEAST OKLAHOMA BY MORNING. AS
THE UPPER LOW AND ASSOCIATED UPPER TROUGH CONTINUES TO MOVE
EAST... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL
REDEVELOP... ESPECIALLY NEAR AND SOUTHEAST OF THE FRONT. THERE MAY
BE A SECOND ENHANCED POSSIBILITY OF SEVERE WEATHER... INCLUDING
SUPERCELLS... ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA TONIGHT AS
THE LOW LEVEL SHEAR WINDS UP ONCE AGAIN. LOCALLY HEAVY RAINFALL IS
ALSO EXPECTED OVER SOUTHEAST OKLAHOMA. WE WILL CONTINUE THE
CURRENT FLASH FLOOD WATCH FOR TONIGHT... ALTHOUGH WE MAY NEED TO
ADD A FEW MORE COUNTIES TO THE WEST... IF THE FRONT SLOWS A LITTLE
MORE THAN IS CURRENTLY EXPECTED... WHICH IS A POSSIBILITY GIVEN
THE SURFACE LOW THAT IS FORECAST TO MOVE UP THE FRONT IN TEXAS.
ALL OF THE PRECIPITATION SHOULD END IN THE SOUTHEAST BY TUESDAY
NIGHT.

WEDNESDAY THROUGH FRIDAY SHOULD BE DRY... WITH RAIN CHANCES
INCREASING NEXT WEEKEND AS ANOTHER STORM SYSTEM APPROACHES THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  45  57  38 /  80  80  50  10
HOBART OK         63  42  56  40 /  70  50  30  10
WICHITA FALLS TX  71  46  57  39 /  70  80  50  10
GAGE OK           48  36  56  34 /  60  30  10   0
PONCA CITY OK     53  41  56  36 /  90  60  40  10
DURANT OK         72  58  61  44 /  60 100  90  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     EVENING FOR OKZ043-047-048-051-052.

TX...NONE.
&&

24/25
Hazardous weather outlook, Mar 17, 11:00 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON MAR 17 2008

OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ERICK TO VICI TO
ALVA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
AFTERNOON INTO THE OVERNIGHT HOURS.

IMPACTS...
THE PRIMARY IMPACTS WILL BE HAIL TO NEAR THE SIZE OF GOLFBALLS AND
DAMAGING WINDS TO NEAR 70 MPH... ESPECIALLY OVER WESTERN NORTH TEXAS
INTO SOUTH CENTRAL OKLAHOMA. ISOLATED TORNADOES WILL ALSO BE
POSSIBLE. LOCALLY HEAVY RAINFALL... AND FLASH FLOODING... WILL BE
POSSIBLE TONIGHT ACROSS PARTS OF SOUTH CENTRAL AND EASTERN OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN READY TO IMPLEMENT... OR TO RESUME... SEVERE WEATHER
OPERATIONS LATER THIS AFTERNOON AND TONIGHT OVER CENTRAL AND
SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS.

DISCUSSION...
A LARGE UPPER LEVEL STORM SYSTEM CENTERED OVER NORTHERN MEXICO WILL
MOVE SLOWLY NORTHEAST THROUGH TONIGHT. A LEADING UPPER LEVEL
DISTURBANCE... AHEAD OF THE MAIN STORM SYSTEM... WAS MOVING
NORTHEAST ACROSS OKLAHOMA AT MIDDAY. PASSAGE OF THIS DISTURBANCE
WILL LEAD TO A DECREASE IN THUNDERSTORM ACTIVITY FOR A WHILE EARLY
THIS AFTERNOON.

THUNDERSTORM COVERAGE WILL INCREASE ONCE AGAIN LATE THIS AFTERNOON
OVER NORTHWESTERN TEXAS... AND INTO THIS EVENING FARTHER TO THE EAST
AND NORTHEAST TOWARD CENTRAL AND SOUTHERN OKLAHOMA. THE SURFACE
PATTERN AT MIDDAY INCLUDES A WARM FRONT MOVING SLOWLY NORTH FROM
SOUTHWESTERN OKLAHOMA INTO EAST CENTRAL TEXAS... AND A COLD FRONT
MOVING SOUTHEASTWARD ACROSS WESTERN OKLAHOMA AND EXTENDING
SOUTHWESTWARD WELL INTO FAR SOUTHWESTERN TEXAS. SEVERE WEATHER
POTENTIAL WILL BE MINIMAL BEHIND THE COLD FRONT OVER MOST OF
NORTHWESTERN OKLAHOMA. FARTHER SOUTH AND EAST... WARM MOIST AND
UNSTABLE AIR CONTINUES TO MOVE NORTHWARD ACROSS TEXAS INTO SOUTHERN
AND CENTRAL OKLAHOMA. A CAPPING LAYER OF WARM AIR ALOFT WILL LIMIT
THE POTENTIAL FOR THUNDERSTORM REDEVELOPMENT THROUGH THE FIRST HALF
OF THE AFTERNOON. BUT THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR
THE INTERSECTION OF THE TWO FRONTS... IN OR NEAR SOUTHWESTERN
OKLAHOMA INTO NORTHWESTERN TEXAS... LATE THIS AFTERNOON AS
LARGE-SCALE LIFTING ERODES THE CAP AHEAD OF THE SYSTEM APPROACHING
FROM NORTHERN MEXICO. DAYTIME HEATING IS EXPECTED TO RESULT IN
MODERATELY UNSTABLE CONDITIONS BY LATE AFTERNOON... AND VERTICAL
WIND SHEAR WILL REMAIN STRONG ENOUGH THAT WHEN STORMS DEVELOP THEY
COULD QUICKLY BECOME SEVERE. STORMS ARE EXPECTED TO CONTINUE
INCREASING IN COVERAGE AND INTENSITY INTO THIS EVENING AS THEY
SPREAD NORTHEASTWARD INTO SOUTHERN... CENTRAL... AND EASTERN
OKLAHOMA. A FEW SUPERCELLS WILL BE POSSIBLE ACROSS NORTHERN TEXAS
AND SOUTHERN OKLAHOMA THIS EVENING... WITH AN ATTENDANT POTENTIAL
FOR VERY LARGE HAIL... DAMAGING WINDS... AND POSSIBLY A FEW
TORNADOES.

STORMS EVENTUALLY WILL CONSOLIDATE INTO ONE OR MORE LINES OR
CLUSTERS LATER TONIGHT AS THEY MOVE INTO EASTERN AND SOUTHEASTERN
OKLAHOMA. DAMAGING WINDS AND LARGE HAIL WILL REMAIN POSSIBLE LATE
TONIGHT... AND THE POTENTIAL FOR HEAVY TO EXCESSIVE RAINFALL AND
FLOODING WILL INCREASE OVER SOUTH CENTRAL AND EASTERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
SEE THE FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION REGARDING THE
FLOODING POTENTIAL TONIGHT IN SOUTHEASTERN AND EASTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ALTHOUGH THUNDERSTORMS WILL BE CONTINUING OVER MAINLY THE SOUTHEAST
HALF OF OKLAHOMA ON TUESDAY... THE THREAT OF SEVERE WEATHER WILL
HAVE DIMINISHED. LATER IN THE WEEK... ANOTHER STORM SYSTEM
APPROACHING THE SOUTHERN PLAINS WILL BRING A CHANCE OF MORE
THUNDERSTORMS NEXT WEEKEND.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE ACROSS ACROSS PARTS OF
SOUTHEAST OKLAHOMA EARLY TUESDAY. MEANWHILE... RUNOFF FROM THE HEAVY
RAINS COULD ALSO LEAD TO FLOODING ON MAINSTEM RIVERS IN SOUTHEAST
OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

24

In the hours before

Special weather statement, Mar 17, 6:22 AM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 AM CDT MON MAR 17 2008

TXZ084-087-171245-
FOARD TX-KNOX TX-
722 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF TRUSCOTT AT
722 AM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL IS LIKELY.

WR
Special weather statement, Mar 17, 6:44 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
744 AM CDT MON MAR 17 2008

OKZ023-035-037-038-TXZ085-171300-
CADDO OK-KIOWA OK-TILLMAN OK-COMANCHE OK-WILBARGER TX-
744 AM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...KIOWA...
TILLMAN AND WILBARGER COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTH OF
WICHITA MOUNTAINS WILDLIFE REFUGE TO 5 MILES NORTHEAST OF FARGO AT
744 AM CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Mar 17, 11:19 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1219 PM CDT MON MAR 17 2008

OKZ033-171735-
HARMON OK-
1219 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF GOULD AT 1219
PM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Mar 17, 11:47 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1247 PM CDT MON MAR 17 2008

TXZ083-084-171800-
HARDEMAN TX-FOARD TX-
1247 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF SWEARINGEN AT 1247
PM CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL... WIND GUSTS TO AROUND 50 MPH... AND BRIEF HEAVY RAIN
ARE POSSIBLE.

MAXWELL
Special weather statement, Mar 17, 12:01 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CDT MON MAR 17 2008

TXZ083-084-171815-
HARDEMAN TX-FOARD TX-
101 PM CDT MON MAR 17 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES EAST OF
GOODLETT TO 13 MILES SOUTH OF LAZARE AT 101 PM CDT...MOVING NORTHEAST
AT 35 MPH.

SMALL HAIL... WIND GUSTS TO AROUND 45 MPH... AND HEAVY DOWNPOURS ARE
POSSIBLE.

MAXWELL

The radar

The Altus AFB radar (KFDR), 75 km away, was scanning. The volume nearest the first event began at 18:11 UTC.

Open the radar archive at this moment

Event by event

17 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Greer

When
March 17, 12:12 PM CST
Where
Greer County, Mangum
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.880, -99.500

Hail, Greer

When
March 17, 12:25 PM CST
Where
Greer County, Granite
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
34.960, -99.380

Hail, Jackson

When
March 17, 12:36 PM CST
Where
Jackson County, Eldorado
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.470, -99.650

Hail, Greer

When
March 17, 12:40 PM CST
Where
Greer County, Mangum
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.880, -99.500

Hail, Washita

When
March 17, 12:56 PM CST
Where
Washita County, Sentinel
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.160, -99.170

Hail, Washita

When
March 17, 12:58 PM CST
Where
Washita County, Sentinel
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.160, -99.170

The hail covered the ground.

Hail, Kiowa

When
March 17, 1:06 PM CST
Where
Kiowa County, Lone Wolf
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.990, -99.250

Hail, Jackson

When
March 17, 1:07 PM CST
Where
Jackson County, Martha
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.730, -99.390

Hail, Jackson

When
March 17, 1:30 PM CST
Where
Jackson County, 2 mi E of Warren
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.780, -99.175

Hail, Kiowa

When
March 17, 1:32 PM CST
Where
Kiowa County, 4 mi W of Roosevelt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.850, -99.091

Hail, Kiowa

When
March 17, 1:40 PM CST
Where
Kiowa County, Hobart
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.030, -99.100

Hail, Caddo

When
March 17, 3:10 PM CST
Where
Caddo County, 1 mi S of Hinton
Measured
0.88 in hail
Reported by
Park/Forest Service
Coordinates
35.456, -98.360

The hail was reported at Red Rock Canyon State Park.

Hail, Tillman

When
March 17, 7:10 PM CST
Where
Tillman County, Davidson
Measured
0.75 in hail
Reported by
Public
Coordinates
34.240, -99.080

Hail, Kiowa

When
March 17, 7:32 PM CST
Where
Kiowa County, 3 mi W of Snyder
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.660, -99.003

Hail, Tillman

When
March 17, 7:39 PM CST
Where
Tillman County, 5 mi NNW of Manitou
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.577, -99.014

Hail, Garfield

When
March 17, 7:42 PM CST
Where
Garfield County, Bison
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.200, -97.890

Hail, Kiowa

When
March 17, 8:12 PM CST
Where
Kiowa County, Gotebo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.070, -98.870

Thunderstorm Wind, Custer

When
March 18, 4:05 AM CST
Where
Custer County, 5 mi SW of Butler
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.589, -99.253

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90116, 90129, 90115, 90130, 90128, 90127, 90126, 90125, 90124, 90123, 90122, 90121, 90120, 90119, 90118, 90117, 90114, 90137.